Thunderstorm Wind, Harding
- When
- September 7, 11:03 PM MST
- Where
- Harding County, (2wx)buffalo
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 45.600, -103.550
A thunderstorm produced wind gusts over 80 mph at Buffalo.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A thunderstorm produced wind gusts over 80 mph at Buffalo.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Sep 7, 7:20 PM MST, 3 hours 43 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 820 PM MDT FRI SEP 7 2007 .DISCUSSION...SFC ANALYSIS PLACES STRONG LOW OVER SERN MT...AHEAD OF VIGOROUS UPR TROF DIGGING SEWD INTO THE NRN ROCKIES. SHOWERS/THUNDERSTORMS HAVE DEVELOPED ACROSS MUCH OF MT INTO THE FAR WRN DAKOTAS AND WILL PUSH EWD OVERNIGHT. THUS...HAVE UPPED POPS TO LIKELY ACROSS OUR FAR NRN ZONES OVERNIGHT. IN ADDITION...00Z NAM/RUC CONTINUE TO SHOW A VERY TIGHT PRES GRADIENT DEVELOPING AS THE AFOREMENTIONED SFC LOW TRACKS FROM SERN MT TONIGHT INTO CNTRL SD BY MIDDAY SATURDAY. 4MB/3HR PRES RISES HAVE DEVELOPED OVER NCNTRL MT SINCE 00Z...AND WILL EXPAND/DEVELOP SEWD INTO OUR FAR WRN CWFA SATURDAY MRNG. 850MB WINDS NEAR 50KTS ALONG WITH STRONG COLD AIR ADVECTION...AND GOOD LINKAGE BETWEEN THE SFC ISALLOBARIC WIND AND LO LVL GEOSTROPHIC WINDS SHOULD PRODUCE ADVISORY CRITERIA WINDS ACRS MUCH OF WRN SD...SO HAVE PUT OUT A WIND ADVISORY FOR AREAS GENERALLY NORTH OF I-90. WINDS WILL DIMINISH BY SATURDAY EVENING. && .AVIATION...SHOWERS AND THUNDERSTORMS STORMS...CAN BE EXPECTED ACROSS NORTHERN PARTS OF THE FORECAST AREA OVERNIGHT...MAINLY AFFECTING TWEB ROUTES 260 AND 315. AREAS OF MVFR CIGS CAN BE EXPECTED ACROSS THESE ROUTES AS WELL. A STRONG COLD FRONT WILL CROSS THE AREA SATURDAY MORNING...BRINGING STRONG NORTHWEST WINDS THROUGH THE DAYTIME HOURS. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...WIND ADVISORY SATURDAY FOR NORTHWESTERN SD. WY...NONE. && JOHNSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1049 AM MDT FRI SEP 7 2007 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-081400- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 1049 AM MDT (1149 AM CDT) FRI SEP 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE BLACK HILLS AND FAR NORTHEAST WYOMING THIS AFTERNOON AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF NORTHEASTERN WYOMING AND NORTHWESTERN SOUTH DAKOTA OVERNIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL MOVE THROUGH THE AREA EARLY SATURDAY...WITH GUSTY NORTHWEST WINDS. NORTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH ARE EXPECTED ON THE PLAINS OF NORTHWEST AND WEST CENTRAL SOUTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The Rapid City radar (KUDX), 174 km away, was scanning. The volume nearest the first event began at 06:01 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2007Every state in 2007This day in weather historyWarnings in South Dakota, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58351.